Journal of Mathematical Biology

, Volume 75, Issue 1, pp 145–198

Survival of a recessive allele in a Mendelian diploid model


DOI: 10.1007/s00285-016-1081-6

Cite this article as:
Neukirch, R. & Bovier, A. J. Math. Biol. (2017) 75: 145. doi:10.1007/s00285-016-1081-6


In this paper we analyse the genetic evolution of a diploid hermaphroditic population, which is modelled by a three-type nonlinear birth-and-death process with competition and Mendelian reproduction. In a recent paper, Collet et al. (J Math Biol 67(3):569–607, 2013) have shown that, on the mutation time-scale, the process converges to the Trait-Substitution Sequence of adaptive dynamics, stepping from one homozygotic state to another with higher fitness. We prove that, under the assumption that a dominant allele is also the fittest one, the recessive allele survives for a time of order at least \(K^{1/4-\alpha }\), where K is the size of the population and \(\alpha >0\).


Adaptive dynamics Population genetics Mendelian reproduction Diploid population Nonlinear birth-and-death process Genetic variability 

Mathematics Subject Classification

60K35 92D25 60J85 

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Institut für Angewandte MathematikRheinische Friedrich-Wilhelms-UniversitätBonnGermany

Personalised recommendations